Have you ever seen this happen? Have you ever seen this happen? | allnurses

Have you ever seen this happen?

  1. 0 A hospice patient passing away 1 hour after getting 50mg of ultram 5 hours after getting 25mg of ultram? Would that be a case of the drug taking over and ending the life or just it being time for the patient to go?
  2. 7 Comments

  3. Visit  Sun0408 profile page
    0
    I really don't think it was the meds. I have seen many end of life pts receive up to X of ativan and X of morphine an hour and not pass. Remember the pt was on hospice, that usually equals a terminal illness and death in X amount of days to months.
  4. Visit  malenurse0711 profile page
    0
    Ok I was just wondering because I thought the patient passed so fast(an hour)after the dose. But you are right about the terminal illness... I am a new nurse so I just figured I would ask on a board where the nurses know the in's and out's of things like this. Thanks!
  5. Visit  Merlyn profile page
    0
    Quote from malenurse0711
    Ok I was just wondering because I thought the patient passed so fast(an hour)after the dose. But you are right about the terminal illness... I am a new nurse so I just figured I would ask on a board where the nurses know the in's and out's of things like this. Thanks!
    His time to check out.
  6. Visit  malenurse0711 profile page
    0
    thank you merlyn
  7. Visit  Merlyn profile page
    1
    Quote from malenurse0711
    thank you merlyn
    You welcome. If he was your patient you had nothing to do with his death. The med had nothing to do with his death. It was just his time. Theis is a crazy business and crazy things happen.
    Meriwhen likes this.
  8. Visit  applewhitern profile page
    0
    The maximum recommended dosage of ultram is 400 mg; 300 mg if the patient is over 75. This was simply his time to go.
  9. Visit  Meriwhen profile page
    0
    It most likely was not the tramadol. His number happened to be up.

    I think that sometimes, we (general) tend to feel that death just can't happen on its own and it always has to be due to a medication/surgery/procedure, etc. Sometimes it is. And sometimes it isn't.

Visit Our Sponsors
close
close